Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Looking for an educated guess
Dec 30, 2003

Drs, I have been on a Dr approved 'holiday' from all HIV drugs for 2 years now. I had pretty bad fat loss in my extremities, but esp in my face. The fat seems to be coming back somewhat on my arms and legs (oh and my butt) - but my face is still a real problem. It is definitely better. The skin feels thick again and there is a little padding under it. My temples still look terrible. Any data on what I can expect if I continue off the drugs? Lab markers are fine. Will the fat continue to return - or is this it? Also, I had a small b hump and large belly. The b hump is much better, but still there and stomach is hardly any better at all. Any thoughts about fat accumulations? I know being off the drugs for this long is a new phenomenon and there probably isn't much data. I guess I'm looking for an educated guess. Thanks

Response from Dr. Moyle

You are right that there is virtually no data to inform this issue but most of us now believe, based on several switch studies, that fat recovery continues over time at about the same rate...i.e. it doesn't speed up or slow down as you get more. How long each area takes to look normal or better will vary a lot between individuals but its reasonable to consider that 'normal' may take 5 years or more to be achieved. Remember normal won't be what you looked like 7 or 8 years ago! In the meantime facial fillers like NewFill and bioalcamid are about all you can do. Unfortunately, the temple area seems one of the harder to treat with these fillers. Regards fat gain, again reversal is slow and the only things that can help here are careful attention to diet (probably best is high fibre, high in omega 3 fats) and exercise. Stick with it but don't ignore your numbers. If you need to restart medications do so, but hope that you can choose ones this time that wont impact the fat recovery. Regards Graeme Moyle


Previous
Request
Next
Side-Effects -Time for Change and New Decisions.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement